Hives since November 2012

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KaM121407
New Member


Date Joined Jan 2013
Total Posts : 1
   Posted 1/3/2013 3:28 PM (GMT -7)   
I apologize if this is long but I hope the details may help with what you guys may think it is or what you may have experienced:

November became a stressful time due to my courses and exams. Because of the stress I broke out in hives (although i have broken out in hives before, never from stress). Now that the fall semester is over, my hives have not gone away. It's the new year and I am still waking up with hives. I get it all over my legs, arms, back, chest and breasts (I am a D size so it gets even more uncomfortable in that area). I've been using anti-itch creams about 2-3 times daily as well as 2 benadryl's at night so I can get a good sleep. Lately, my lips are beginning to swell up and I woke up this morning with small size hives under my eyes which never happens. I am also getting hives after intercourse with my fiance. We just hit our 5 year anniversary so to see how I'm reacting to his body now, worries me. It is all just hives on the skin nothing internal or around my private areas. I just scheduled an appointment for the dermatologist for the next week. My primary doctor wont be in till the end of January, beginning of February and I need to see someone ASAP.

I am hoping if anyone else has experience this as well and what the doctors have told you. I found out online about hypothyroidism could be a cause. I use to have that when I was in my pre-teens and also found out that I have a small tumor on my thyroid. I was given medication and that was it. Haven't checked on my thyroid ever since. Could that be the case also?

I know I am not allergic to any foods, the heat does make it worse, the only rash I would get would be a sun rash but that's in the summer. I also suffer from eczema but only on my hands and only when Spring comes around (my mom calls me a groundhog lol).


confused any ideas??

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 1/4/2013 6:02 AM (GMT -7)   
It sounds indeed like it might be your thyroid causing these hives. You definitely should have that checked out as well, perhaps have some allergy testing.
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

sherbear46
Forum Moderator


Date Joined Jun 2011
Total Posts : 3316
   Posted 1/4/2013 6:41 AM (GMT -7)   
My Mother has the same thing along with along with the lip swelling. Please see an Allergist as soon as possible. She has Chronic Uticartia and is being treated with a special cocktail of meds that now only have her get a few hives once in a while. Heat and friction of clothes and jewelry can make the itching worse. The Allergist would also probably run bloodwork to rule out thyroid issues. Good luck.
Co-Moderator UC

Sheri-39 years old

Diagnosed UC/IBS April 2009-suffered over a year prior to diagnosis.

Currently taking Lialda 2 tabs in AM and 1 in PM, Protonix 40mg every day, Allegra, Singulair, Xyzal Probiotics, Vitamin D3 and Generic Rowasa enema twice a week.

Currently in Remission since June 2011.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, February 19, 2018 11:01 AM (GMT -7)
There are a total of 2,930,869 posts in 321,574 threads.
View Active Threads


Who's Online
This forum has 160314 registered members. Please welcome our newest member, Les Hamilton.
416 Guest(s), 10 Registered Member(s) are currently online.  Details
Lapis_29, Ak123, Artist Mark, Misalily, runningscared, Girlie, searchinginla, Saipan Paradise, Elliot, marymac5